Advertisement

Archive for Rational Mechanics and Analysis

, Volume 199, Issue 3, pp 739–760 | Cite as

Initial Boundary Value Problem for Two-Dimensional Viscous Boussinesq Equations

  • Ming-Jun LaiEmail author
  • Ronghua Pan
  • Kun Zhao
Article

Abstract

We study the initial boundary value problem of two-dimensional viscous Boussinesq equations over a bounded domain with smooth boundary. We show that the equations have a unique classical solution for H 3 initial data and the no-slip boundary condition. In addition, we show that the kinetic energy is uniformly bounded in time.

Keywords

Weak Solution Bounded Domain Global Existence Initial Boundary Boussinesq Equation 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Adams R.A.: Sobolev Spaces. Academic, New York (1975)zbMATHGoogle Scholar
  2. 2.
    Antontsev S.N., Kazhikhov A.V., Monakhov V.N.: Boundary Value Problems in Mechanics of Nonhomogeneous Fluids. North-Holland, Amsterdam (1990)zbMATHGoogle Scholar
  3. 3.
    Cannon, J.R., DiBenedetto, E.: The initial value problem for the Boussinesq equations with data in L p. In: Approximation methods for Navier–Stokes problems (Proc. Sympos., Univ. Paderborn, Paderborn, 1979), Lecture Notes in Mathematics, Vol. 771, pp. 129–144. Springer, Berlin, 1980Google Scholar
  4. 4.
    Chae D.H.: Global regularity for the 2D Boussinesq equations with partial viscosity terms. Adv. Math. 203(2), 497–513 (2006)zbMATHMathSciNetCrossRefGoogle Scholar
  5. 5.
    Chae D.H., Nam H.S.: Local existence and blow-up criterion for the Boussinesq equations. Proc. Roy. Soc. Edinburgh Sect. A 127(5), 935–946 (1997)zbMATHMathSciNetCrossRefGoogle Scholar
  6. 6.
    Chae D.H., Kim S.K., Nam H.S.: Local existence and blow-up criterion of Hölder continuous solutions of the Boussinesq equations. Nagoya Math. J. 155, 55–80 (1999)zbMATHMathSciNetGoogle Scholar
  7. 7.
    Chae D.H., Imanuvilov O.Y.: Generic solvability of the axisymmetric 3-D Euler equations and the 2-D Boussinesq equations. J. Differ. Equ. 156(1), 1–17 (1999)zbMATHMathSciNetCrossRefGoogle Scholar
  8. 8.
    Córdoba D., Fefferman C., DeLa LLave R.: On squirt singularities in hydrodynamics. SIAM J. Math. Anal. 36(1), 204–213 (2004)zbMATHMathSciNetCrossRefGoogle Scholar
  9. 9.
    E W.N., Shu C.W.: Small-scale structures in Boussinesq convection. Phys. Fluids 6(1), 49–58 (1994)zbMATHMathSciNetADSCrossRefGoogle Scholar
  10. 10.
    Hou T.Y.Z., Li C.M.: Global well-posedness of the viscous Boussinesq equations. Discrete Contin. Dyn. Syst. 12, 1–12 (2005)zbMATHMathSciNetGoogle Scholar
  11. 11.
    Hu L.H., Jian H.Y.: Blow-up criterion for 2-D Boussinesq equations in bounded domain. Front. Math. China 2(4), 559–581 (2007)zbMATHMathSciNetCrossRefGoogle Scholar
  12. 12.
    Hmidi T., Keraani S.: On the global well-posedness of the two-dimensional Boussinesq system with a zero diffusivity. Adv. Differ. Equ. 12(4), 461–480 (2007)zbMATHMathSciNetGoogle Scholar
  13. 13.
    Lions, P.L.: Mathematical Topics in Fluid Mechanics, Vols. I, II. Oxford University Press, New York, 1996, 1998Google Scholar
  14. 14.
    Lorca S.A., Boldrini J.L.: The initial value problem for a generalized Boussinesq model. Nonlinear Anal. 36, 457–480 (1999)zbMATHMathSciNetCrossRefGoogle Scholar
  15. 15.
    Ladyzhenskaya, O.A., Solonnikov, V.A., Uraltseva, N.N.: Linear and Quasi- linear Equations of Parabolic Type. American Mathematical Society 1968Google Scholar
  16. 16.
    Majda, A.: Introduction to PDEs and Waves for the Atmosphere and Ocean. Courant Lecture Notes in Mathematics, no. 9. AMS/CIMS, 2003Google Scholar
  17. 17.
    Majda A., Bertozzi A.: Vorticity and Incompressible Flow. Cambridge University Press, Cambridge, UK (2002)zbMATHGoogle Scholar
  18. 18.
    Pedlosky J.: Geophysical Fluid Dynamics. Springer-Verlag, New York (1987)zbMATHCrossRefGoogle Scholar
  19. 19.
    Taniuchi, Y.: A note on the blow-up criterion for the inviscid 2-D Boussinesq equations. In: The Navier–Stokes Equations: Theory and Numerical Methods (Ed. Salvi, R.). Lecture Notes in Pure and Applied Mathematics, Vol. 223, pp. 131–140, 2002Google Scholar
  20. 20.
    Temam, R.: Navier–Stokes Equations. North Holland, 1977Google Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Department of MathematicsThe University of GeorgiaAthensUSA
  2. 2.School of MathematicsGeorgia Institute of TechnologyAtlantaUSA
  3. 3.Mathematical Biosciences InstituteThe Ohio State UniversityColumbusUSA

Personalised recommendations